Alert archive / Pennsylvania / Wind Advisories in 2007

Wind Advisory 5, NWS State College, PA

December 16, 200733 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Dec 16, 2007, 4:10 AM EST for 33 counties in Pennsylvania. It took effect at Dec 16, 2007, 4:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 4:10 AM EST (09:10 UTC)
In effect from
Dec 16, 2007, 4:00 PM EST
Expired
Dec 17, 2007, 11:35 AM EST
In force
20 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
772 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 160910
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 AM EST SUN DEC 16 2007

...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM
MOVES AWAY FROM THE REGION...


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-161715-
/O.NEW.KCTP.WI.Y.0005.071216T2100Z-071217T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
410 AM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
EST MONDAY. 

A STORM SYSTEM APPROACHING THE REGION FROM THE SOUTH WILL
INTENSIFY INTO A GALE CENTER AS IT HEADS UP INTO NEW ENGLAND
LATER TODAY. AS THE STORM PULLS AWAY...A STRONG NORTHWEST FLOW
WILL DEVELOP IN ITS WAKE...GUSTING BETWEEN 40 AND 50 MPH AT TIMES
BY LATER TODAY...LASTING INTO MONDAY.

THE STRONG WINDS COULD CAUSE ADDITIONAL PROBLEMS IN AREAS WHERE
SIGNIFICANT ICING OCCURRED AND CONTINUES TO CLING TO TREES AND
POWER LINES. 

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
5 follow-up statements
000 
WWUS71 KCTP 161543
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EST SUN DEC 16 2007

...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM
MOVES AWAY FROM THE REGION...

PAZ024-025-033-034-170400-
/O.NEW.KCTP.HW.W.0001.071216T1800Z-071217T0700Z/
/O.EXT.KCTP.WI.Y.0005.071217T0700Z-071217T1800Z/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
1043 AM EST SUN DEC 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY...
...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM EST THIS AFTERNOON UNTIL
2 AM EST MONDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 1
PM EST MONDAY.

LOW PRESSURE INTENSIFYING JUST TO THE SOUTHEAST OF NEW YORK CITY
WILL MOVE NORTHEAST ALONG THE NEW ENGLAND COAST LATE TODAY.

WESTERLY WINDS WILL INCREASE QUICKLY EARLY THIS AFTERNOON AS
COLDER AIR SURGES INTO THE REGION AT THE SURFACE AND ALOFT. 
WIND GUSTS WILL RANGE BETWEEN 50 AND 60 MPH THROUGH THE FIRST HALF
OF TONIGHT...BEFORE DECREASING SLIGHTLY INTO THE 40 TO 50 MPH
RANGE LATE TONIGHT THROUGH MONDAY MORNING.

THE STRONG WINDS...COMBINED WITH ICE ON TREES AND POWER LINES
FROM THE FREEZING RAIN OF THE PAST 18 HOURS...WILL LIKELY LEAD TO
NUMEROUS DOWNED TREES AND POWER OUTAGES ACROSS THE WARNED AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS.

DRIVING HIGH PROFILE VEHICLES ACROSS THE REGION WILL BE DIFFICULT
DUE TO THE WIND.


$$

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066-170400-
/O.CON.KCTP.WI.Y.0005.071216T2100Z-071217T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1043 AM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST MONDAY. 

LOW PRESSURE INTENSIFYING JUST TO THE SOUTHEAST OF NEW YORK CITY
WILL MOVE NORTHEAST ALONG THE NEW ENGLAND COAST LATE TODAY.

WESTERLY WINDS WILL INCREASE QUICKLY LATE THIS AFTERNOON AS
COLDER AIR SURGES INTO THE REGION AT THE SURFACE AND ALOFT. WIND
GUSTS WILL RANGE BETWEEN 40 AND 50 MPH THROUGH MONDAY MORNING.

THE STRONG WINDS COULD CAUSE ADDITIONAL PROBLEMS IN AREAS WHERE
SIGNIFICANT ICING OCCURRED AND CONTINUES TO CLING TO TREES AND
POWER LINES.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

LAMBERT/STEINBUGL/EVANEGO
000 
WWUS71 KCTP 170120
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 PM EST SUN DEC 16 2007

...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM
MOVES AWAY FROM THE REGION...

PAZ024-025-033-034-170930-
/O.CON.KCTP.HW.W.0001.000000T0000Z-071217T0700Z/
/O.CON.KCTP.WI.Y.0005.071217T0700Z-071217T1800Z/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
820 PM EST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM EST MONDAY. 

LOW PRESSURE INTENSIFYING OVER EASTERN NEW ENGLAND WILL CREATE
STRONG WESTERLY WINDS ACROSS CENTRAL PENNSYLVANIA TONIGHT AND
EARLY MONDAY. WIND GUSTS WILL RANGE BETWEEN 50 AND 60 MPH THROUGH
THE FIRST HALF OF TONIGHT...BEFORE DECREASING SLIGHTLY INTO THE 40
TO 50 MPH RANGE LATE TONIGHT THROUGH MONDAY MORNING.

THE STRONG WINDS...COMBINED WITH ICE ON TREES AND POWER LINES
FROM THE FREEZING RAIN OF THE PAST 18 HOURS...WILL LIKELY LEAD TO
NUMEROUS DOWNED TREES AND POWER OUTAGES ACROSS THE WARNED AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR
OBJECTS.

DRIVING HIGH PROFILE VEHICLES ACROSS THE REGION WILL BE DIFFICULT
DUE TO THE WIND.

$$

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066-170930-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
820 PM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

LOW PRESSURE INTENSIFYING OVER EASTERN NEW ENGLAND WILL CREATE
STRONG WESTERLY WINDS ACROSS CENTRAL PENNSYLVANIA TONIGHT AND
EARLY MONDAY.

WIND GUSTS BETWEEN 50 AND 55 MPH WILL BE COMMON ACROSS THE
REGION EARLY TONIGHT...THEN DIMINISH SLIGHTLY TO BETWEEN 40 AND 50
MPH EARLY MONDAY. 

THE STRONG WINDS COULD CAUSE ADDITIONAL POWER OUTAGES ACROSS SOUTH
CENTRAL PENNSYLVANIA...WHERE SIGNIFICANT ICING OCCURRED AND
CONTINUES TO CLING TO TREES AND POWER LINES.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
000 
WWUS71 KCTP 171000
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 AM EST MON DEC 17 2007

...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM
MOVES AWAY FROM THE REGION...

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-171800-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
500 AM EST MON DEC 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

LOW PRESSURE INTENSIFYING OVER NORTHERN NEW ENGLAND WILL GRADUALLY
RELAX ITS GRIP ON THE REGION TODAY. IN THE MEAN TIME STRONG WIND
GUSTS IN EXCESS OF 40 MPH WILL CONTINUE THIS
MORNING...DIMINISHING TO BETWEEN 20 AND 30 MPH ON AVERAGE BY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
000 
WWUS71 KCTP 171155
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 AM EST MON DEC 17 2007

...STRONG WINDS EXPECTED TO GRADUALLY DIMINISH TODAY AS A STORM
SYSTEM MOVES AWAY FROM THE REGION...

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-171800-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
655 AM EST MON DEC 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

LOW PRESSURE INTENSIFYING OVER NORTHERN NEW ENGLAND WILL
GRADUALLY RELAX ITS GRIP ON THE REGION TODAY. IN THE MEAN TIME
STRONG WIND GUSTS IN EXCESS OF 40 MPH WILL CONTINUE THIS
MORNING...DIMINISHING TO BETWEEN 20 AND 30 MPH ON AVERAGE BY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
000 
WWUS71 KCTP 171635
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1135 AM EST MON DEC 17 2007

...NORTHWEST WINDS WILL BE SLOWLY SUBSIDING THIS AFTERNOON AND 
EVENING...

.THE INTENSE STORM THAT DEVELOPED ALONG THE SOUTHERN NEW ENGLAND
COAST...AND BROUGHT THE STRONG WINDS SUNDAY AFTERNOON THROUGH
MUCH OF THE OVERNIGHT HOURS...WILL MOVE ACROSS THE CANADIAN
MARITIMES BY THIS EVENING.

NORTHWEST WINDS WILL STILL GUST BETWEEN 25 AND 30 MPH THIS
AFTERNOON ACROSS THE SUSQUEHANNA VALLEY AND POINTS TO THE
EAST...BUT PEAK WIND GUSTS WILL STAY WELL BELOW WIND ADVISORY
CRITERIA OF 46 MPH OR HIGHER.


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-171745-
/O.CAN.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1135 AM EST MON DEC 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH THIS AFTERNOON...AND STILL
GUST BETWEEN 25 AND 30 MPH ACROSS THE SUSQUEHANNA VALLEY AND
POINTS TO THE EAST. HOWEVER...PEAK WIND GUSTS WILL STAY WELL
BELOW WIND ADVISORY CRITERIA OF 46 MPH OR HIGHER.

WINDS WILL SUBSIDE FURTHER TONIGHT TO BETWEEN 5 AND 10 MPH.

$$

LAMBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 1:20 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 16, 1:20 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 AM EST SUN DEC 16 2007

.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM WILL GATHER STRENGTH AND MOVE
NORTH THROUGH THE OHIO VALLEY TONIGHT AND SUNDAY. THE STORM WILL
CONTINUE TO INTENSIFY OFF THE NEW ENGLAND COAST BY SUNDAY
EVENING.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATING AT THIS HOUR TO INCLUDE ALL COUNTIES IN THE WARNING FOR
ICE OR A COMBINATION OF S/IP/ZR.

STRONG PRESSURE FALLS PROCEEDING AS A COUPLET...THE FIRST OVER THE
LOWER LAKES ASSOCIATED WITH THE PRIMARY LOW OVER THE TN
VALLEY...WITH NEW FALLS EMERGING ALONG THE MID ATL COAST. PRIMARY
IS STILL DEEPENING HOWEVER SO THE FLOOD OF WARM AIR ALOFT WILL
CONTINUE. WITH COLD AIR PRETTY LOCKED INTO THE LOW
LEVELS...REPORTS ARE SHOWING FZ RAIN/SLEET CONTINUING. THINK
HITTING THE .25 CRITERIA OVER MANY AREAS IS A GOOD BET SO
UPGRADED THE ADVISORY TO A WARNING. ITS A MESS OUT THERE....

MORE LATER.

MESOSCALE BAND OF HVY SNOW ASSOCIATED WITH 850-700MB FGEN
HAS ALREADY PRODUCED UP TO 4 INCHES OF SNOW OVR ELK COUNTY THIS
EVENING. 18Z WRF SUGGESTS THIS BAND OF SNOW LIFTS NORTH AND
BECOMES LESS INTENSE DURING THE LATE EVENING HOURS.

ELSEWHERE...BULK OF THE REGION STILL WAITING FOR ARRIVAL OF
SIGNIFICANT PRECIP. ANOMALOUS SOUTHEASTERLY LL JET OVR THE
SOUTHEAST CONUS IS PRODUCING A LARGE AREA OF PRECIP OVR THE MID
ATLANTIC REGION...WHICH SHOULD OVERSPREAD CENTRAL PA BTWN 03Z-06Z.

LATEST MODEL DATA CONTINUES TO SUGGEST THAT PRIMARY SFC LOW
REMAINS DOMINANT THRU SUNDAY MORNING...RESULTING IN PLENTY OF WARM
AIR ALOFT OVR PA. SOUNDING AND SREF PLUME DATA SUGGEST SNOW OVR
NORTHERN PA WILL TRANSITION TO SLEET BY 06Z. ELSEWHERE...SLEET
WILL TRANSITION TO FZRA OVR THE SOUTH CENTRAL MTNS AFTER MIDNIGHT.
HIGHER ELEVATIONS AROUND JOHNSTOWN/ALTOONA/SOMERSET CONTINUE TO
LOOK VULNERABLE TO A SIG COATING OF FZRA LATE TONIGHT AND SUN
MORNING...AS LATEST 2M TEMPS REMAIN BLW 0C THERE UNTIL 15Z.
ACROSS THE LOWER SUSQ VALLEY...SLEET LIKELY TO CHANGE TO RAIN
ARND DAWN WITH LITTLE CHANCE OF SIGNIFICANT ICING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
ACCORDING TO THE LATEST NAM/GFS/SREF/GEFS WE LOSE THE EASTERLY
LOW LEVEL WIND ANOMALIES BY EARLY AFTERNOON SUNDAY. WITH ALL THE
OPERATIONAL GUIDANCE TRACKING THE MAIN PART OF THE UPPER LOW SO
FAR NORTH...AND THE COASTAL LOW TAKING LONGER TO GET GOING...THE
THREAT FOR DEFORMATION SNOWS ON THE BACK SIDE OF THE STORM SEEMS
TO BE DECREASING LOCALLY WHILE INCREASING FURTHER NORTH OF THE
REGION. THUS...WILL DROP WARNINGS/ADVISORIES OVR EASTERN PA AT 18Z
SUNDAY. OVR THE ALLEGHENY HIGHLANDS...WILL LET MID SHIFT MAKE
DECISION REGARDING WINT STORM WARNING...AS LAKE EFFECT SNOWS/LGT
ADDITIONAL ACCUMS APPEAR LIKELY SUN NITE.

AS THE CONSOLIDATING LOW PRESSURE AREAS/MATURING MID-LATITUDE
CYCLONE LIFTS NORTHEAST THRU NEW ENGLAND SUNDAY NIGHT...XPECT LAKE
EFFECT SNOWFALL TO DEVELOP ACROSS THE NORTHWEST MOUNTAINS AND LAUREL
HIGHLANDS. SREF 850MB TEMPS PLUMMET TO -12 TO -14C OR MINUS 1-2SD BY
06Z MONDAY. THE COLD AND VERY BRISK...OVER-LAKE FETCH ON THE
BACKSIDE OF THE DEPARTING 30-40DM 500MB HEIGHT FALL CENTER/SUB 980MB
SFC LOW SHOULD RESULT IN ADVY-TYPE /OR LESS/ ACCUMS BASED ON
THE LATEST WWD GRAPHICS ACROSS PORTIONS OF THE W/NW MTNS...ESP
OVER THE SNOWBELT REGION OF WARREN CO AS WELL AS THE
OROGRAPHICALLY ENHANCED WINDWARD FACING SLOPES OF THE LAURELS.
HAVE INCREASED POPS TO CATEGORICAL FOR SUNDAY NIGHT...WHICH IS
MORE IN LINE WITH THE SREF AND ABV MET/MAV BLEND.

IN ADDITION TO THE FRQNT LES SHSN AND OCNL HEAVIER SNOW SQUALLS...A
VERY TIGHT PRESSURE GRADIENT WILL BE IN PLACE BEHIND THE DEPARTING
STORM SYSTEM. WELL-ALIGNED LLVL COLD ADVECTION COMBINED WITH 6HRLY
ISALLOBARIC RISES ON THE ORDER OF 7-12MB SUGGEST /AT LEAST/ WIND ADVY
CRITERIA BEING MET ACROSS MUCH OF THE CWA. THE STG WNDS/FRQNT SHSN
COMBO MAY RESULT IN AREAS OF BLOWING SNOW...ESP WHEN CONSIDERING
WHAT WILL/MAY ALREADY BE ON THE GROUND. IN SHORT...ANTICIPATE A
HAZARD HEADLINE FOR WIND FROM SUN NGT INTO EARLY MONDAY - WHICH
COULD BE COUPLED WITH A LAKE EFFECT/SNOW ADVY FOR A LAKE EFFECT/SNOW
AND BLOWING SNOW STATEMENT. HOWEVER...WILL NOT ISSUE ANY ADDNL
HEADLINES WITH THIS PACKAGE GIVEN COMPLEX WSW ALREADY IN
EFFECT...BUT WILL ALERT LATER SHIFTS AND ADD MENTION IN THE HWO.

NMRS/SCT -SHSN WILL BE COMMON EAST OF THE ALLEGHENY FRONT SUN NGT
ACROSS THE CNTRL MTNS...WITH OCNL FLURRIES OVER THE MID/LWR SUSQ
VLY. HAVE TAPERED THE POPS IN THIS FASHION. ANY LINGERING -SHSN
WILL BE CONFINED TO THE W/NW MTNS MONDAY WITH DOWNSLOPE WLY FLOW
ALLOWING FOR SOME BREAKS IN THE CLOUDS THE FURTHER S/E ONE GOES.

WNDS WILL RELAX BY LATER MONDAY AS SFC HI PRES NUDGES NEWD FM THE TN
VLY. WLY FETCH SHOULD STILL SUPPORT BKN/OVC STRATO CU AND A FEW -SHSN
ACROSS THE NW MTNS.

A WEAK CLIPPER/MID-LVL IMPULSE EMBEDDED WITHIN THE CYC FLOW TRIES TO
SLIDE TO THE NORTH LATE MONDAY NGT INTO EARLY TUE...BUT MEAGER MSTR
SHOULD LIMIT OVERALL IMPACT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL SLIDE OFF THE MID-ATLANTIC COAST BY TUES WITH A
SERIES OF WEAK WAVES/FRONTS RIPPLING W-E ACROSS THE CONUS. GMOS/HPC
BLEND YIELDS HIGHEST POPS FOR THUR NGT INTO FRI...AND THEN AGAIN AT
THE END OF THE PD. GEFS 500MB HEIGHTS/850MB TEMPS REMAIN NEAR
NORMAL...SO DO NOT ANTICIPATE ANY SIG TEMP DEPARTURES FROM
CLIMATOLOGY. IN FACT...A SLIGHT WARMING TREND IS NOTED IN THE GUID
FM MID-WEEK INTO THE WEEKEND.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A STORM MOVING NORTHWARD TOWARD THE OH VLY IS BRINGING SIGNIFICANT
SLEET AND FREEZING RAIN TO MUCH OF THE AREA...WITH SOME SNOW
ACROSS N PA EARLIER. EXPECT THIS TO CONTINUE INTO MID MORNING...
BEFORE DRY SLOT WORKS IN AND THINGS TAPER OFF SOME. BY SUNSET...
A STRONG NW FLOW WILL RESULT...AS THE COASTAL LOW TAKES OVER.
WINDS WILL BE QUITE STRONG...WITH LAKE EFFECT AND WRAP AROUND SNOW
ACROSS W AND N AREAS.

CONDITIONS WILL SLOWLY IMPROVE ON MONDAY...AS THE SYSTEM PULLS AWAY.

ANYWAY...

SLEET WILL PREVAIL FOR MUCH OF THE NIGHT...BUT FREEZING RAIN WILL
SLOWLY WORK NORTHWARD.

VFR CONDITIONS COULD OCCUR FOR A BRIEF TIME WITH THE DRY SLOT...BUT
MOST OF THE DAY WILL BE MVFR AND IFR.

SE WINDS /50+ KTS AT 850 MB/ TONIGHT WILL TRANSITION TO THE NW
DURING SUNDAY. SURFACE WINDS WILL ALSO BE IN THE 15-25 KT RANGE
WITH GUSTS AS HIGH AS 40 KTS ON SUN...SLOWLY DIMINISHING SUN
NIGHT. SO AVIATION INTERESTS CAN EXPECT A BUMPY RIDE.

CONDITIONS IMPROVE SIGNIFICANTLY BY TUE. A FEW SNOW SHOWERS
POSSIBLE ON WED...AS WEAK SYSTEM MOVES THROUGH...BUT MOST OF THE
REST OF THE WEEK WILL BE FAIRLY TAME.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR PAZ004>006-
010>012-017-018-024-033-037-041-042.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR PAZ019-025>028-
034>036-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...TYBURSKI
NEAR TERM...LACORTE/FITZGERALD
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...MARTIN/RXR
Hazardous weather outlook, Dec 15, 8:45 PM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 PM EST SAT DEC 15 2007

PAZ004>006-010>012-017-018-024-033-037-041-042-170145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
845 PM EST SAT DEC 15 2007

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE REGION LATE
SUNDAY AFTERNOON AND SUNDAY NIGHT. WIND GUSTS IN EXCESS OF 50 MPH
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-027-028-036-045-046-049>053-056>059-063>066-170145-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
845 PM EST SAT DEC 15 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE REGION LATE
SUNDAY AFTERNOON AND SUNDAY NIGHT. WIND GUSTS IN EXCESS OF 50 MPH
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ025-026-034-035-170145-
BLAIR-HUNTINGDON-BEDFORD-FULTON-
845 PM EST SAT DEC 15 2007

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE REGION LATE
SUNDAY AFTERNOON AND SUNDAY NIGHT. WIND GUSTS IN EXCESS OF 50 MPH
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:12 AM ESTLake Effect Snow and Blowing Snow AdvisoryCTPMcKean, Warren27 hr
Dec 16, 10:43 AM ESTHigh Wind WarningCTPBedford, Blair, Cambria, Somerset15 hr
Dec 16, 11:25 AM ESTSnow and Blowing Snow AdvisoryCTPCambria, Somerset19 hr

Nearby

Wind Advisories in Pennsylvania, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.